E-ISSN 2367-699X | ISSN 2367-7414
 

Original Research 


Management of anticoagulant/antiplatelet induced coagulopathy

Harsha Makwana, Ronak Joshi, Sanjay Solanki.

Abstract
Background:
Now a days use of anticoagulant for various condition such as atrial fibrillation, ischemic heart disease and ischemic stroke has increased to prevent further disease related complication leading to increased frequency for anticoagulant induced coagulopathy. Intracranial hemorrhage is most lethal complication with mortality rate around 60%. The characteristic and management of patient who suffer life threatening bleeding complication related anticoagulant are relatively unreported. To address some of these issue, we have studied such 22 patients for demographic data, coagulation profile, outcome, requirement of blood and blood products.
Material and method:
Patient who were taking anticoagulant and developed coagulopathy were included in our study. Patients excluded were transfusion related coagulopathy, congenital coagulopathy and patient who were not willing for study. Data in form of age, sex, clinical presentation related to coagulopathy, diagnosis, comorbid condition, initial coagulation profile (PT, INR, APTT, Platelet count) and related management coagulation profile after treatment and outcome were collected from patient, relative, and case papers. Data was entered in MS Excel and analysed.
RESULT
In our 22 patients, 13 were male and 9 were female with maximum no from 41-60 years of age group. They were presented with limb weakness, hematuria and altered sensorium. The main anticoagulants was warfarin followed by aspirin and others. In treatment withdrawal of drug done in all and vitamin K was given in 13 patients.16 patients were discharged while 2 patients expired. Hospital stay was <1 week for 10 patients,1-3 weeks for 10 patients and 2 patients required stay for >3 weeks.
CONCLUSION
Warfarin is the main anticoagulant causing coagulopathy in our study. ICH is a serious complication with high case-fatality rate.Given the increasing use of anticoagulants mainly for cardiovascular problems, the relative benefits and risks of this therapy must be weighed carefully and monitored frequently.

Key words: Anticoagulant, Antiplatelet, Coagulopathy, Intracranial hemorrhage, Hematuria, Warfarin, Vitamin K


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Harsha Makwana
Articles by Ronak Joshi
Articles by Sanjay Solanki
on Google
on Google Scholar
Article Statistics
 Viewed: 1102
Downloaded: 61


How to Cite this Article
Pubmed Style

Makwana H, Joshi R, Solanki S. Management of anticoagulant/antiplatelet induced coagulopathy. Int J Surg Med. 2020; 6(1): 11-15. doi:10.5455/ijsm.ANTICOAGULANT-ANTIPLATELET-INDUCED-COAGULOPATHY


Web Style

Makwana H, Joshi R, Solanki S. Management of anticoagulant/antiplatelet induced coagulopathy. http://www.ejos.org/?mno=51703 [Access: March 31, 2020]. doi:10.5455/ijsm.ANTICOAGULANT-ANTIPLATELET-INDUCED-COAGULOPATHY


AMA (American Medical Association) Style

Makwana H, Joshi R, Solanki S. Management of anticoagulant/antiplatelet induced coagulopathy. Int J Surg Med. 2020; 6(1): 11-15. doi:10.5455/ijsm.ANTICOAGULANT-ANTIPLATELET-INDUCED-COAGULOPATHY



Vancouver/ICMJE Style

Makwana H, Joshi R, Solanki S. Management of anticoagulant/antiplatelet induced coagulopathy. Int J Surg Med. (2020), [cited March 31, 2020]; 6(1): 11-15. doi:10.5455/ijsm.ANTICOAGULANT-ANTIPLATELET-INDUCED-COAGULOPATHY



Harvard Style

Makwana, H., Joshi, . R. & Solanki, . S. (2020) Management of anticoagulant/antiplatelet induced coagulopathy. Int J Surg Med, 6 (1), 11-15. doi:10.5455/ijsm.ANTICOAGULANT-ANTIPLATELET-INDUCED-COAGULOPATHY



Turabian Style

Makwana, Harsha, Ronak Joshi, and Sanjay Solanki. 2020. Management of anticoagulant/antiplatelet induced coagulopathy. International Journal of Surgery and Medicine, 6 (1), 11-15. doi:10.5455/ijsm.ANTICOAGULANT-ANTIPLATELET-INDUCED-COAGULOPATHY



Chicago Style

Makwana, Harsha, Ronak Joshi, and Sanjay Solanki. "Management of anticoagulant/antiplatelet induced coagulopathy." International Journal of Surgery and Medicine 6 (2020), 11-15. doi:10.5455/ijsm.ANTICOAGULANT-ANTIPLATELET-INDUCED-COAGULOPATHY



MLA (The Modern Language Association) Style

Makwana, Harsha, Ronak Joshi, and Sanjay Solanki. "Management of anticoagulant/antiplatelet induced coagulopathy." International Journal of Surgery and Medicine 6.1 (2020), 11-15. Print. doi:10.5455/ijsm.ANTICOAGULANT-ANTIPLATELET-INDUCED-COAGULOPATHY



APA (American Psychological Association) Style

Makwana, H., Joshi, . R. & Solanki, . S. (2020) Management of anticoagulant/antiplatelet induced coagulopathy. International Journal of Surgery and Medicine, 6 (1), 11-15. doi:10.5455/ijsm.ANTICOAGULANT-ANTIPLATELET-INDUCED-COAGULOPATHY